Translator Disclaimer
2010 The length of unknotting tunnels
Daryl Cooper, Marc Lackenby, Jessica S Purcell
Algebr. Geom. Topol. 10(2): 637-661 (2010). DOI: 10.2140/agt.2010.10.637

Abstract

We show there exist tunnel number one hyperbolic 3–manifolds with arbitrarily long unknotting tunnel. This provides a negative answer to an old question of Colin Adams.

Citation

Download Citation

Daryl Cooper. Marc Lackenby. Jessica S Purcell. "The length of unknotting tunnels." Algebr. Geom. Topol. 10 (2) 637 - 661, 2010. https://doi.org/10.2140/agt.2010.10.637

Information

Received: 11 August 2009; Accepted: 13 January 2010; Published: 2010
First available in Project Euclid: 19 December 2017

zbMATH: 1194.57021
MathSciNet: MR2606795
Digital Object Identifier: 10.2140/agt.2010.10.637

Subjects:
Primary: 57M50

Rights: Copyright © 2010 Mathematical Sciences Publishers

JOURNAL ARTICLE
25 PAGES


SHARE
Vol.10 • No. 2 • 2010
MSP
Back to Top